Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 19, 2022, 2:17 AM MDT for 11 counties in Nebraska. It took effect at Apr 19, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 2:17 AM MDT (08:17 UTC)
- In effect from
- Apr 19, 2022, 12:00 PM MDT
- Expired
- Apr 19, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2738 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS83 KLBF 190817 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 317 AM CDT Tue Apr 19 2022 NEZ204-210-200100- /O.UPG.KLBF.FW.A.0014.220419T1800Z-220420T0100Z/ /O.NEW.KLBF.FW.W.0019.220419T1800Z-220420T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 217 AM MDT Tue Apr 19 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND THE EASTERN PANHANDLE INCLUDING CRESCENT LAKE NWR... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
491 WWUS83 KLBF 192017 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 317 PM CDT Tue Apr 19 2022 NEZ204-201100- /O.NEW.KLBF.FW.A.0015.220420T1800Z-220421T0100Z/ /O.CON.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/ Eastern Panhandle/Crescent Lake NWR- 217 PM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST AND WESTERN NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NEBRASKA FROM THE WESTERN SANDHILLS INTO THE PANHANDLE... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ210-200100- /O.CON.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/ Frenchman Basin- 217 PM MDT Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR PORTIONS OF SOUTHWEST AND WESTERN NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 TO 20 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
357 WWUS83 KLBF 200103 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 803 PM CDT Tue Apr 19 2022 NEZ204-201515- /O.EXP.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/ /O.CON.KLBF.FW.A.0015.220420T1800Z-220421T0100Z/ Eastern Panhandle/Crescent Lake NWR- 703 PM MDT Tue Apr 19 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NEBRASKA FROM THE WESTERN SANDHILLS INTO THE PANHANDLE... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST AND WESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ210-200215- /O.EXP.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/ Frenchman Basin- 703 PM MDT Tue Apr 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST AND WESTERN NEBRASKA... Red Flag conditions are no longer expected as humidity has begun to recover and winds are tapering off. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 18, 11:30 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 18, 11:30 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1230 AM CDT Tue Apr 19 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 305 PM CDT Mon Apr 18 2022 Satellite imagery this afternoon shows little in the way of clouds across the High Plains with lots of sunshine reaching the surface. However, the sun is not translating to warm April temperatures as our cool airmass is keeping early afternoon readings in the 40s. However we will be in for a rapid airmass change as high pressure slides by to our east tonight and a vigorous southerly low level jet becomes established and pushes a warm front through the area. There is a good amount of forcing with the warm front as it moves through but moisture is very limited so will not include any mention of precipitation in the forecast tonight. It also looks to remain breezy overnight but with warm air advection occurring, thermal profiles will not be conducive to good downward momentum transfer. Expect the strongest gusts will be across the sandhills into the panhandle late tonight generally in the 30 to 40mph range. Tuesday will be much warmer with an east/west gradient in temperatures temperatures ranging form the lower 60s up near the Niobrara valley to middle/upper 70s for southwest Nebraska into the sandhills and panhandle. Once diurnal heating becomes established and mixes the boundary layer below the inversion there will be an opportunity for some blustery winds before the main low level jet axis pushes off to the east with gusts of 35 to 45mph possible. By Tuesday night short wave energy rotating around an upper trof moving thorugh southwest Canada will push a cold front with a wave of low pressure through the region. There will be a good amount of midlevel frontogenetical forcing and deformation accompanying the front and a plume of moisture ahead of the front will help support some scattered showers. Bufkit soundings show mid/upper level lapse rates are steep enough to support some thunder as well. Unfortunately precipitation amounts are only on the order of a couple of hundreths to around one tenth of an inch with little to none for southwest Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 305 PM CDT Mon Apr 18 2022 Ensemble guidance indicates a fairly progressive upper level pattern will trend toward a deep trof moving through the western US and evolving into a closed low over the High Plains through the weekend. Ahead of the trof, transient ridging will allow for dry weather with a surge of warm air mid to late week with temperatures by Friday rising well into the 80s and approaching 90 degrees across south central Nebraska. A robust southerly low level jet will be driving the surge of warm air and will result in strong gusty winds Friday into Saturday with potential for gusts to exceed 50mph. In response to the developing upper closed low, surface low pressure will develop over northeast Colorado and deepen as it moves northward and pulls a trailing cold front through Nebraska Friday night. Instability and shear appear favorable for a severe threat across eastern Nebraska as the front moves thorugh so will have to monitor the evolution of this system closely over the next few days. Wrap around precipitation will linger across northern and western Nebraska into Saturday before the low moves north through the Dakotas by Sunday. Temperatures behind the front trend cooler with highs Sunday generally in the 50s with some 60s for south central Nebraska. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1235 AM CDT Tue Apr 19 2022 VFR conditions expected to prevail through tomorrow night. Low level jet development is expected overnight, with increasing southerly LLWS before sunrise. Winds remain strong out of the south tomorrow, with gusts around 30 to 35kts during the afternoon. LLWS development can be expected again tomorrow night as the LLJ strengthens yet again. && .FIRE WEATHER... Issued at 305 PM CDT Mon Apr 18 2022 Tuesday will be quite blustery with southerly gusts of 35 to 45mph expected. However minimum relative humidity tomorrow will remain looks to remain at or above 25 percent for most of the region with the exception of western portions of fire zones 204 and 210 where humidity values may dip into the teens by the afternoon. Timing of parameters indicates that as humidity in the west reaches its low point during a small window Tuesday the afternoon, winds will be diminishing. This lowers confidence in achieving Red Flag conditions but given expected winds and dry fuels believe it best to issue a Fire Watch for zones 204 and 210 with elevated to near critical conditions elsewhere. Wednesday will feature critical to near critical conditions as northwesterly winds remain gusty and minimum relative humidity values at or below 20 percent are expected across most of the region. Enhanced to near critical conditions again on Thursday though winds will be slightly trending down and humidity will be marginally trending up. Friday will see critical to near critical fire conditions again, especially along and south of Interstate 80 where minimum humidity values at or below 15 percent are possible and southerly winds increase with gusts over 40 mph possible. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for NEZ204-210. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown FIRE WEATHER...MBS
Hazardous weather outlook, Apr 18, 1:47 PM MDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 247 PM CDT Mon Apr 18 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-192000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 247 PM CDT Mon Apr 18 2022 /147 PM MDT Mon Apr 18 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Strong southerly winds are possible Tuesday and Friday afternoons with gusts up to 30 to 40 mph both days. Elevated to near critical fire weather conditions are possible during the afternoon hours Tuesday through Friday. At this time, the greatest fire danger threat is Wednesday afternoon and Friday afternoon. Thunderstorms are possible both Tuesday night and Friday afternoon into the evening hours. The main thunderstorm threat is east of US-83 on Tuesday night and east of US-183 on Friday evening. At this time, the severe thunderstorm threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:17 PM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.